Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 82, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 19, 2000, 4:04 PM CDT for Cole County, Moniteau County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2000, 4:04 PM CDT (21:04 UTC)
- Expired
- Apr 19, 2000, 4:50 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
Counties Cole County, MO, Moniteau County, MO
The radar
The St Louis radar (KLSX), 153 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -623 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 378 m²/s²
- 0-3 km storm-relative helicity
- 450 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
126 WUUS53 KLSX 192104 SVRSTL MOC051-135-192150- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 404 PM CDT WED APR 19 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLE COUNTY IN CENTRAL MISSOURI SOUTHERN MONITEAU COUNTY IN CENTRAL MISSOURI * UNTIL 450 PM CDT * AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF CALIFORNIA MOVING NORTHEAST 50 MPH. * LOCATIONS THAT WILL BE AFFECTED... HIGH POINT RUSSELLVILLE BRAZITO JEFFERSON CITY SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. JPK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:00 AM CDT, 13 hours 4 minutes earlier.
Area forecast discussion, Apr 19, 3:00 AM CDT, 13 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 300 AM CDT WED APR 19 2000 MAIN FORECAST CONCERN DEALS WITH THUNDERSTORM THREAT THROUGH THURSDAY. 00Z RUNS OF THE ETA AND NGM SEEM TO BE VERIFYING WELL AT 06Z. PER NCEP DISCUSSIONS...AVN SEEMS TO BE HAVING SIGNIFICANT PROBLEMS...SO WILL FOLLOW OTHER TWO MODELS FOR THIS PACKAGE. FIRST CONCERN DEALS WITH AMOUNT OF CLOUD COVER FOR TODAY. 00Z 850MB UPR ANALYSIS SHOWED MID TEEN DEWPOINTS BEING ADVECTED NWD AHEAD OF SYSTEM EJECTING OUT OF THE ROCKIES. SATELLITE TRENDS SHOWING SOME PATCHY BKN CU DEVELOPING OVER MO ATTM...BUT NO MID OR HIGH CLOUDS. THINK SOME AREAS WILL HAVE BKN/OVC CU INITIALLY...BUT GO SCT AS INSTABILITY AND MIXING TAKE OVER. WITH APRIL SUNSHINE...BREEZY SLY WINDS AND +13 TO +16C 850 MB TEMPS...WILL GO A CAT ABOVE GUIDANCE FOR HIGHS TODAY. MORE SIGNIFICANT CONCERN IS THUNDERSTORM THREAT PER SPC SWODY1. 06Z SFC ANALYSIS PLACED SFC LOW OVER SRN NEB WITH A DRY LINE EXTENDING SWD INTO THE TX PANHANDLE AND A WARM FNT EWD THRU NRN MO INTO W CNTRL IL. AREA OF TSRA IS STAYING JUST NORTH LSX CWFA ATTM WHERE LOW LEVEL JET IS INTERSECTING WARM FRONT. BOTH ETA AND NGM IS SHOWING SOME MODEST SFC MOISTURE CONVERGENCE AND MID LEVEL UVV THROUGHOUT THE CWFA TODAY...SO WILL USE CHC POP. BETTER CHANCE WILL OCCUR AS DRY LINE MOVES INTO WRN MO BY THIS EVENING AND MOVES THRU THE STATE TONIGHT. MOISTURE CONVERGENCE ALONG FRONT...700-500 UVV AND DOUBLE JET STRUCTURE WILL SUPPORT LIKELY POPS TONIGHT IN MOST AREAS. SBCAPES IN EXCESS OF 2500 J/KG AND 0-6KM SHEAR IN EXCESS OF 50 KTS SHOULD SUPPORT SCT SVR TSRA LATE THIS AFTERNOON/EVENING OVER WRN CWFA. STORMS WILL LIKELY CONSOLIDATE INTO A LINE BY LATE EVENING... BUT STEEP LAPSE RATES AND STRONG SHEAR SHOULD CONTINUE SVR THREAT INTO ERN MO OVERNIGHT. WILL MENTION THREAT ACCORDINGLY IN ZONES. SFC LOW AND FNT WILL REACH THE MS RIVER BY LATE MORNING TOMORROW... SO BEST CHANCES OF SHRA/TSRA WILL BE IN IL. EXPECT EXTENSIVE AREA OF WRAP AROUND CLOUDS OVER NERN MO AND W CNTRL IL BEHIND LOW THU AFTN. 850-700MB FRONTOGENTICAL FORCING AND PLACEMENT OF UPR LOW WOULD SUPPORT CONTINUED CHC SHRA IN THIS AREA. WILL CONTINUE TO LEAN TOWARD FWC TEMP GUIDANCE THRU PERIOD BASED ON PREFERRING ETA/NGM SFC FEATURES BETTER THAN AVN. .STL...NONE BRITT
In the hours before
Special weather statement, Apr 19, 11:40 AM CDT, 4 hours 24 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1140 AM CDT WED APR 19 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ALONG AND WEST OF A LINE FROM WHITE HALL ILLINOIS TO ST LOUIS MISSOURI TO WEST PLAINS MISSOURI. THERE IS A SLIGHT RISK TO THE EAST OF THIS LINE. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT OVER WESTERN MISSOURI LATE THIS AFTERNOON AND MOVE EAST. THESE STORMS ARE EXPECTED TO SPREAD INTO CENTRAL AND NORTHEAST MISSOURI TOWARD EARLY EVENING...AND THEN INTO EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS LATER IN THE EVENING AND OVERNIGHT. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS...THOUGH ISOLATED TORNADOES ARE POSSIBLE. THUNDERSTORM MOVEMENT WILL BE TO THE NORTHEAST AT 40 TO 50 MPH. SPOTTER ACTIVATION WILL LIKELY BE NEEDED BEGINNING LATE THIS AFTERNOON OVER CENTRAL AND NORTHEAST MISSOURI AND OVER EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS TONIGHT. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. AREAS INCLUDED ARE PORTIONS OF CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. TES/JPK
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 4:23 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 32 min |
| Apr 19, 4:29 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 31 min |
| Apr 19, 6:15 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 30 min |
| Apr 19, 6:19 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 46 min |
| Apr 19, 6:37 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.